February 2, 2014 at 12:14 am #79189lindakosParticipant
Thanks for the welcome and information. Yesterday and today he is pretty much sleeping. Hasn’t gone to the bathroom since this morning and his urine was copper color. Not eating much, maybe a spoonful here and there. The lactulose which is supposed to cause diarrhea hasn’t done anything yesterday and today. I had hospice back in 2008 for my Mom here at my house and am remembering some of the “signs”. Definitely feeling lonely tonight.February 1, 2014 at 10:33 am #79188claremParticipant
I agree with the others that there is help there for you and your husband. Controlling any agitation or hallucinations can be done and that will make it less distressing for you. My sister was much calmer once we got her agitation and confusion settled. She was initially on injections but the pump that gave her a continual dose of several mess including morphine and haldol was a godsend.
XFebruary 1, 2014 at 6:09 am #79187lainyParticipant
Linda, sorry I have to say welcome to our family, but here you are and we are here to help! My husband was on Morphine and started to get night hallucinations and nightmares. He was put on Haldol by Home Hospice and it worked great. I know how scared you are and some of it is due to the
unknown. I feel the more we know the better we handle things. I do have a list of the 10 Signs the End is near but will only email it if you would like to have it. I am wishing for comfort for your husband as that is #1 and a pain free journey. We are all here for you!February 1, 2014 at 5:24 am #79186horses3671Member
Linda, we are all in this together. I have been married to my wonderful husband for almost 43 years and he is 63 years old. I can barely remember my life without him. We were both teenagers when we met. He was diagnosed on Thanksgiving Day in 2013 and we were told he had 6-9 months. His cancer was very advanced when discovered and he is not a candidate for surgery. He has chosen not to undergo any treatments that might make him feel sicker than he already is. I wish he would fight for a few more months, but I am being selfish. All I can say is hospice has been a huge blessing for both of us. They really listen and act when you need something. Right now my hubby still has good days, but soon I will be going through the same things you are. My heart breaks for you. Hugs, NancyFebruary 1, 2014 at 2:35 am #79185kvollandParticipant
So sorry that you had to join our family. It has been without a doubt a tough struggle over the last year and a half for both of you. I am glad that you have hospice on board already which will help things tremendously. Be sure and ask what services are available if you haven’t already. The hospice I work with has volunteers to spell you if needed and complimentary therapy such as massage, aroma therapy or music therapy. Also if you start having any issues at all ask you social worker for help.
As far as his night terrors and confusion there are medications other than the lactulose that may help. Sometimes medications such as Haldol or Seroquel can assist with managing all of that. They are anti-psychotics that are often used in this situation. Even risperidal may help too. Be sure and talk to you hospice nurse and get there help…..that is what they are there for.
Remember we are always here and willing to lend an ear always.
KrisVJanuary 31, 2014 at 11:55 pm #9480lindakosParticipant
My husband was diagnosed in July 2012, was eligible and had surgery in July. He was also diagnosed with another primary cancer (lung) and that surgery was in December 2012. Radiation followed in January 2013 for the cholangiocarcinoma. Reoccurrence confirmed in December in lympnodes and liver.
Where we are now. He is home with hospice, doc said weeks vs months left. Ammonia levels high and causing night terrors. Taking lactulose to keep levels down as he was incoherent and having delusions.
Help! That’s all I can say. My beautiful husband is 60 yrs old. We’ve been married 31 years and he is the light of my life. I am sad, afraid and sick at heart.
- You must be logged in to reply to this topic.